Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Is anyone still up???

OK, So this is my 2nd night with no vicodins and I cannot sleep. I have tried everything. I seem to be catching a cold and I can't stop coughing. Everytime I lay my head down. I continue to cough.  I am the one who was weaning and I got ahead of the program and was down to 2 a day. I thought I could just stop????? Any advice on the ridiculous cough and the insomnia??????
Much Appreciated,
5 Responses
1283286 tn?1312915566
Sorry to say but you are describing the wd's to a tee. The insomnia is a tough one.You can try some melatonin for that but for the next couple of days getting more than 45 minutes of sleep at a time is going to be tough. About the only way I could tell that I had gotten any sleep was when I may have had a short dream..The cough and cold like symptoms again are normal. Today and tommorrow or day 2 and 3 normally are the peak days for the wd's. Then day 4 and 5 they level out, then after that you start to feel noticible change for the better..The worst thing you can do right now is get caught up in how ugly you feel...Try to do some passive exercise's, maybe some short walks.. Anything you can think of to keep from sitting still and dwelling on how ugly you feel..Remember the phrase "this will pass, this will pass"...
Avatar universal
Hi, I am not still up, but I am a morning person and get up early every day. LOL The coughing may be part of the withdrawal, but with me it was sneezing, I seemed to sneeze constantly. The sleep is the last thing to return to normal, but it does, I promise! I tried melatonin and it seemed to help, I also take benadryl before bed because of allergies and that helped too. Alot of people say that Highland Restless leg help them alot. A hot bath can help you relax enough that you might be able to get some sleep. Congrats on 2 days though, that is awesome and it does get better, physically, I promise!
Avatar universal
I would say the cough is probably w/d related and the insomnia is definitely related. As your senses come back online you will experience coughing sneezing and all of the other things that have been suppressed by the pills. Main thing now is to totally commit yourself to seeing this thru and take it as it comes.  The lack of sleep will be the hardest but it will come back eventually.  Hang in there and get all of this behind you.  It is so worth it in the long run.  My best to u in your recovery.  guv
Avatar universal
Thank you so much for the response. Just got out of the bath. It's 3:00 in the morning here and I am so tired but I am trying to stay positive. I am going to try and sleep now that I have had a semi long bath.
Much Aloha for the response
1283286 tn?1312915566
Somebody had mentioned that taking a bath thats as hot as you can stand it and then laying down helped them some with the insomnia..If your experiencing a restless type feeling in your legs or arms, taking an ace bandage and wrap them so as to put some pressure on them. A few people have commented on that as giving them some relief ..

You could also try Hylands "Restless legs" or "Leg Cramps" over the counter medicine..Or quinine water as thats the active ingredient thats suppose to help..It may or may not help as in my case it made things worse for me..

As far as appetite,,which I'm sure you don't have much of one, I would make a large pot of soup (progresso vegetable was what I found most aggreable) which I could get spoonfuls here and there thru-out the day, and premade a few sandwiches to nibble on..

Stomach problems? Runs?..Get some immodium for that. It does work.

And remember, in the middle of your emotional swirls where you feel like your going nowhere with this, keep saying the phrase...."This will pass, this will pass"..Get by these next two days and you will be well on your way :)
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.